MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the array placement to the skin irritation/inflammation that required medical intervention with a wound care specialist, cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).
 
Event or Problem Description
A 77-year-old female patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2022.On (b)(6) 2025, the patient informed novocure that the prescribing physician had referred her to a wound care specialist due to skin concerns on the scalp that occurred on (b)(6) 2025.The patient noted the skin appeared more bruised with open sores, peeling skin, and raised bumps on the right side of the head.Optune gio therapy was temporarily discontinued.The images provided showed a raised, erythematous lesion with a central pale area accompanied by a second smaller lesion.Additional findings included yellowish crusting, small erosions in the vicinity of the lesions, and mild to moderate erythema throughout the scalp.Attempts were made to contact the prescribing physician for additional information; however, no response was received.
 
Additional Manufacturer Narrative
Novocure received additional information on october 21, 2025, that the patient experienced significant skin irritation which resulted in extended time off optune gio therapy.On an unspecified date, the patient consulted a dermatologist, who performed a biopsy of the scalp.The biopsy results indicated squamous cell carcinoma.The patient was scheduled to meet with a surgeon to discuss mohs surgery.She anticipated being unable to continue with optune gio therapy for several months, therefore discontinued therapy.Novocure medical opinion is that the squamous cell carcinoma was not related to device use.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key23298120
Report Number3010457505-2025-00598
Device Sequence Number11977455
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)171220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN.; BACITRACIN ZINC TOPICAL.; DEXAMETHASONE.; FOLIC ACID.; LEVETIRACETAM.; MULTIVITAMIN WITH MINERALS.; OCULAR LUBRICANT.; OXYCODONE.; PROBIOTIC FORMULA.; SENNA.; TEMOZOLOMIDE.; VITAMIN B12.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale